Doctor insights on:
What Is Spironolact
A useful diuretic: A diuretic, meaning a drug which increases urine production and eliminates excess water. It is an important medication in the treatment of heart failure. The medication can increase your blood potassium levels which has to be monitored closely. Also your doctor may decrease or stop the potassium pills when starting spironolactone. ...Read moreSee 1 more doctor answer
Most common...: Mos common uses for spironolactone are: blood pressure control, congestive heart failure, liver congestion due to cirrhosis, hirsutism( dark hairs on unusual areas), edema(swelling). Common side effects:high potassium an other electrolytes imbalances, dizziness, allergic reaction, itchiness, cardiac arrhythmias, rash, itching, gastritis,low platelets and other blood cell changes. ...Read more
Possibly: This is a very special diuretic aimed at blocking aldosterone which is a hormone secreted by the adrenal glands causing salt retention and arterial constriction. If you have a condition leading to aldosterone excess this drug could work very well for you. ...Read moreSee 1 more doctor answer
Can a man regain his fertility after he stop taking female hormones? I have been taking (self-med) spironolac 400mg & progynova 4mg daily for 1 year.
Stopping Transgender: Yes. Fertility is likely to improve after stopping taking feminizing hormones. I worry about your choices you have or are making. Transitioning is more about your mental health than you body health. Are you taking to a supportive therapist? Do you have health care from an expert in this field. Taking the wrong hormones without monitoring your health is unwise. ...Read more
Can "high estradiol" be a side effect of spironolacton? I took 50 mg for 2 years. How long does it take to come back to normal after stop takeing it?
Very complicated: Spironolactone is a blood pressure medicine, but it also blocks a certain testosterone receptor in the skin. So gyns often use it to help with acne or excessive hair growth. It is possible your "high estrogen could be due to the underlying hormonal problem that led to the need to take spironolactone, but not to the spironolactone itself. You should discuss with with your gyn. ...Read more